Alert archive / Nevada / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 13, 1996, 4:14 PM PDT for Nye County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1996, 4:14 PM PDT (23:14 UTC)
- Expired
- Jul 13, 1996, 5:00 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2564 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 132319 SVRLAS NVC023-140000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 414 PM PDT SAT JUL 13 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...NORTHEASTERN NYE COUNTY AT 410 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE PICTURES INDICATED A SEVERE THUNDERSTORM MOVING INTO SOUTH INTO NORTHEAST NYE COUNTY. AT 410 PM PDT...THE STORM WAS JUST NORTH OF DUCKWATER MOVING SOUTHWARD AT 10 TO 15 MPH. THE STORM WILL AFFECT DUCKWATER SHORTLY AND POSSIBLY MOVE TOWARD OR JUST WEST OF CURRANT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAYt FROM WINDOWS. PHS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:04 PM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 13, 2:04 PM PDT, 2 hours 10 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT SAT JUL 13 1996 ATTM SHOWERS AND TRW'S OVR MAJORITY OF CWA. SAT IMAGERY SHOWING NICE AREA OF CONVERGENCE OVR NW CLARK COUNTY WITH STORMS OVR UTAH'S DIXIE MOVG SW AND MOHAVE CO MOVG NE. EXPECT THESE SHOWERS TO CONT TO BE SLOW MOVG WHICH WARRANTS THE FFA. SHOWERS DID SPAWN OVR DRY SLOT OVR MOHAVE AS FCST AS WELL AS OVR THE H8 DP AXIS/THETA-E RDG OVR THE CA/NV BDR. THIS AXIS REMAINS IN PLACE TMW BUT WITH LESS H5/H7 MSTR AROUND. AROUND XTRM SRN NV SHOULD SEE LESS AREAL CONVECTIVE ACTIVITY BUT RESIDUAL MSTR SHOULD BE ENOUGH TO KICK UP SOME MORE ADDITIONAL STORMS. LUKS MON INTO THE EXTNDD SHOULD SEE GRADUAL DRYING AND LESS CONVECTION FROM W TO E. ON MON SOME LINGER MSTR MAY KICK UP SOME ISOLD TRW'S AROUND THE SCNTRL NRN MTNS AND IN EXTRM E MOHAVE...OTRW STABLE TREND WITH INCOMING TROF AND DRIER...COOLER SW FLO. LAS2-1-. CORDERO
In the hours before
Special weather statement, Jul 13, 11:19 AM PDT, 4 hours 55 minutes before
NVZ009-AZZ001>003-CAZ019-132000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1115 AM PDT (1115 AM MST) SAT JUL 13 1996 ...SHOWERS AND THUNDERSTORMS DEVLOPING OVER CLARK COUNTY IN NEVADA...MOHAVE COUNTY IN ARIZONA AND EASTERN SAN BERNANDINO COUNTY IN CALIFORNIA... ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EXTREME SOUTHERN NEVADA...MOHAVE COUNTY IN ARIZONA AND EXTREME EASTERN SAN BERNANDINO IN SOUTHERN CALIFORNIA. EVEN THOUGH THE STORMS WERE FEW AND FAR BETWEEN...THE WIND GUSTS ASSOCIATED WITH SOME OF THESE STORMS MAY BE QUITE STRONG. THE STRONGEST STORMS SO FAR THIS MORNING WERE LOCATED OVER THE PROVIDENCE AND NEW YORK MOUNTIANS IN SAN BERNANDINO COUNTY NEAR THE CALIFORNIA AND NEVADA BORDER. ANY OF THE SHOWERS OR THUNDERSTORMS ACROSS EXTREME SOUTHERN NEVADA ...MOHAVE COUNTY IN ARIZONA OR EXTREME EASTERN SAN BERNANDINO WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH. THESE STORMS MAY NOT EVEN LOOK THAT STRONG BUT PEOPLE TRAVELLING SHOULD REMAIN ALERT FOR ANY SHOWERS OR THUNDERSTORMS. FREQUENT LIGHTNING AND BRIEF HEAVY SHOWERS MAY BE ENCOUNTERED WITH THESE STORMS. VISIBILITY MAY BE REDUCED TO NEAR ZERO AT TIMES ON AREA ROADWAYS. PEOPLE TRAVELLING ALONG I-15 NEAR THE CALIFORNIA AND NEVADA BORDER SHOULD KEEP AN EXTRA CAUTIOUS EYE ON APPROACHING STORMS. SOMETIMES THE PARENT SHOWER OR THUNDERSTORM CAN BE MILES AWAY. LISTEN TO THIS STATION FOR FURTHER INFORMATION AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. CORDERO
Nearby
Severe Thunderstorm Warnings in Nevada, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.